MAUDE Adverse Event Report: NEURONETICS, INC. NEUROSTAR ADVANCED THERAPY; TRANSCRANIAL MAGNETIC STIMULATOR

NEURONETICS, INC. NEUROSTAR ADVANCED THERAPY; TRANSCRANIAL MAGNETIC STIMULATOR
Model Number NEUROSTAR ADVANCED THERAPY V3.6
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Neuronetics received a call from a provider reporting that one of their patients experienced a seizure during their 9th treatment session and was taken to the emergency room.
 
Additional Manufacturer Narrative
Tms provider reported to neuronetics that a patient was experiencing eye pain/discomfort and hand/arm movement during treatment.The treater reportedly attempted to alleviate the patient's discomfort and hand/arm movement in a manner which is not recommended by neuronetics.After making the adjustments, the patient "arched his back" and allegedly had a seizure.The seizure allegedly lasted 3-4 minutes and the patient was taken to the er.Patient has reportedly experienced "convulsions" due to past medications though he has not been diagnosed with a seizure disorder.Patient is currently on several medications that may influence the seizure threshold (pristiq, depakote, seroquel, fioricet).It was noted that the patient has been having difficulty obtaining several of his medications and may not have been taking them consistently which may have also influenced the seizure threshold.Patient has stopped treatment and is scheduled to see a neurologist for follow up.

Brand Name
NEUROSTAR ADVANCED THERAPY
Common Device Name
TRANSCRANIAL MAGNETIC STIMULATOR
Manufacturer (Section D)
NEURONETICS, INC.
3222 phoenixville pike
malvern PA 19355
Manufacturer (Section G)
NEURONETICS, INC.
3222 phoenixville pike
malvern PA 19355
Manufacturer Contact
anna gorbunov
3222 phoenixville pike
malvern, PA 19355
MDR Report Key17631922
Report Number3004824012-2023-00020
Device Sequence Number7618153
Product Code OBP
UDI-Device Identifier00850005944058
UDI-Public00850005944058
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNEUROSTAR ADVANCED THERAPY V3.6
Device Catalogue Number81-03315-000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPAKOTE; FIORICET; PRISTIQ 25 MG 1T QD; SEROQUEL 100 MG 1T HS
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexMale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite